Introduction: Drug fever is a febrile response that coincides temporally with drug administration and disappears after discontinuation, which is frequently misdiagnosed.Case report: A 39-year-old female was brought to the emergency department with fearfulness, easy irritability, starry look, self-muttering, gesturing, suspiciousness, decreased grooming-hygiene, appetite and sleep for 6 years, which worsened over the past 10-15 days and was diagnosed with schizophrenia.She was admitted with Olanzapine 5 mg, which was titrated to 20 mg.With no improvement, Amisulpride 200 mg was added gradually.The patient was given electroconvulsive therapies (ECTs), after which her body temperature rose with 3-4 spikes per day, persisting in the range of 101-104°F for the next 20 days.Investigations and physical examination ruled out neuroleptic malignant syndrome (NMS) and other causes.Acetaminophen and antibiotics failed.Electroconvulsive therapies were kept on hold.Drug fever was suspected, so Olanzapine was withheld, and Amisulpride was increased to 500 mg for psychotic symptoms.However, the fever didn't subside for the next 11 days.So Amisulpride was then withheld, resulting in the resolution of the fever.Upon discharge, Clozapine was added, and the patient's symptoms gradually improved, with no fever spikes observed.Conclusion: In this case, all fever causes were ruled out.After that, drug-induced fever was suspected.Atypical antipsychotic Olanzapine-induced fever has been reported in the literature and was withheld; however, the fever continued.This case highlights the potential for drug-induced fever from Amisulpride.Amisulpride-induced fever has not been reported until now.Perhaps Amisulpride induced a hypo-dopaminergic state that may have led to hyperthermia.
No takes yet. Share an insight, caveat, or question.
Nagar et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: